Alert archive / Puerto Rico / Small Craft Advisories in 2017

Small Craft Advisory 1, NWS JSJ

January 6, 2017

NWS JSJ issued this small craft advisory at Jan 6, 2017, 2:26 AM CST. It took effect at Jan 7, 2017, 6:00 AM CST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2017, 2:26 AM CST (08:26 UTC)
In effect from
Jan 7, 2017, 6:00 AM CST
Expired
Jan 8, 2017, 2:18 AM CST
In force
20 hr
Issued by
NWS JSJ

The text

As transmitted.

749 
WHCA72 TJSJ 060826
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
426 AM AST FRI JAN 6 2017

...HAZARDOUS SEAS EXPECTED DURING THE WEEKEND...

.A LONG PERIOD NORTHEASTERLY SWELL IS FORECAST TO REACH THE
ATLANTIC WATERS AND THE ANEGADA PASSAGE ON SATURDAY. HAZARDOUS
SEAS ARE EXPECTED TO CONTINUE THROUGH AT LEAST SUNDAY.

AMZ722-732-061630-
/O.NEW.TJSJ.SC.Y.0001.170107T1200Z-170108T0700Z/
ANEGADA PASSAGE SOUTHWARD TO 17N-
CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
426 AM AST FRI JAN 6 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 3 AM AST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 AM SATURDAY TO 3 AM AST
SUNDAY. 

* WINDS...EAST WINDS 15 TO 20 KNOTS.

* WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ710-061630-
/O.NEW.TJSJ.SC.Y.0001.170107T1200Z-170108T1800Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
426 AM AST FRI JAN 6 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 2 PM AST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 AM SATURDAY TO 2 PM AST
SUNDAY. 

* WINDS...EAST WINDS 15 TO 20 KNOTS.

* WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
8 follow-up statements
114 
WHCA72 TJSJ 061424
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1024 AM AST FRI JAN 6 2017

...HAZARDOUS SEAS EXPECTED DURING THE WEEKEND...

.A LONG PERIOD NORTHEASTERLY SWELL IS FORECAST TO REACH THE ATLANTIC
WATERS AND THE ANEGADA PASSAGE BY EARLY SATURDAY. HAZARDOUS SEAS ARE
EXPECTED TO CONTINUE THROUGH AT LEAST SUNDAY.

AMZ722-732-062230-
/O.CON.TJSJ.SC.Y.0001.170107T1200Z-170108T0700Z/
ANEGADA PASSAGE SOUTHWARD TO 17N-
CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
1024 AM AST FRI JAN 6 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO
3 AM AST SUNDAY...

* WINDS...EAST WINDS 15 TO 20 KNOTS.

* WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ710-062230-
/O.CON.TJSJ.SC.Y.0001.170107T1200Z-170108T1800Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
1024 AM AST FRI JAN 6 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO
2 PM AST SUNDAY...

* WINDS...EAST WINDS 15 TO 20 KNOTS.

* WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
969 
WHCA72 TJSJ 061927
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
327 PM AST FRI JAN 6 2017

...HAZARDOUS SEAS EXPECTED DURING THE WEEKEND...

.A LONG PERIOD NORTHEASTERLY SWELL IS FORECAST TO REACH THE
ATLANTIC WATERS AND THE ANEGADA PASSAGE BY EARLY SATURDAY.
HAZARDOUS SEAS ARE EXPECTED TO CONTINUE THROUGH AT LEAST SUNDAY.

AMZ722-732-070330-
/O.EXT.TJSJ.SC.Y.0001.170107T1200Z-170108T1800Z/
ANEGADA PASSAGE SOUTHWARD TO 17N-
CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
327 PM AST FRI JAN 6 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM SATURDAY TO 2 PM
AST SUNDAY...

* WINDS...EAST WINDS 15 TO 20 KNOTS.

* WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ710-070330-
/O.CON.TJSJ.SC.Y.0001.170107T1200Z-170108T1800Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
327 PM AST FRI JAN 6 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO
2 PM AST SUNDAY...

* WINDS...EAST WINDS 15 TO 20 KNOTS.

* WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
129 
WHCA72 TJSJ 070101
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
901 PM AST FRI JAN 6 2017

...HAZARDOUS SEAS EXPECTED DURING THE WEEKEND...

.A LONG PERIOD NORTHEASTERLY SWELL IS FORECAST TO REACH THE
ATLANTIC WATERS AND THE ANEGADA PASSAGE BY EARLY SATURDAY.
HAZARDOUS SEAS ARE EXPECTED TO CONTINUE THROUGH AT LEAST SUNDAY.

AMZ722-732-070915-
/O.EXT.TJSJ.SC.Y.0001.170107T1200Z-170108T0900Z/
ANEGADA PASSAGE SOUTHWARD TO 17N-
CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
901 PM AST FRI JAN 6 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM SATURDAY TO 5 AM
AST SUNDAY...

* WINDS...EAST WINDS 15 TO 20 KNOTS.

* WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ710-070915-
/O.CON.TJSJ.SC.Y.0001.170107T1200Z-170108T1800Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
901 PM AST FRI JAN 6 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO
2 PM AST SUNDAY...

* WINDS...EAST WINDS 15 TO 20 KNOTS.

* WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
125 
WHCA72 TJSJ 070838
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
438 AM AST SAT JAN 7 2017

...HAZARDOUS SEAS EXPECTED TO CONTINUE OVER THE WEEKEND...

.A LONG PERIOD NORTHEASTERLY SWELL WILL ARRIVE AND SPREAD ACROSS
THE ATLANTIC WATERS AND LOCAL PASSAGES TODAY. HAZARDOUS SEAS ARE
EXPECTED TO CONTINUE THROUGH AT LEAST SUNDAY.

AMZ722-732-071645-
/O.EXT.TJSJ.SC.Y.0001.170107T1200Z-170108T1200Z/
ANEGADA PASSAGE SOUTHWARD TO 17N-
CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
438 AM AST SAT JAN 7 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO
8 AM AST SUNDAY...

* WINDS...EAST WINDS 15 TO 20 KNOTS.

* WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ710-071645-
/O.CON.TJSJ.SC.Y.0001.170107T1200Z-170108T1800Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
438 AM AST SAT JAN 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 2 PM AST SUNDAY...

* WINDS...EAST WINDS 15 TO 20 KNOTS.

* WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
018 
WHCA72 TJSJ 071437
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1037 AM AST SAT JAN 7 2017

...HAZARDOUS SEAS EXPECTED TO CONTINUE OVER THE WEEKEND...

.A LONG PERIOD NORTHEASTERLY SWELL WILL ARRIVE AND SPREAD ACROSS
THE ATLANTIC WATERS AND LOCAL PASSAGES TODAY. HAZARDOUS SEAS ARE
EXPECTED TO CONTINUE THROUGH AT LEAST SUNDAY.

AMZ722-732-072245-
/O.CON.TJSJ.SC.Y.0001.000000T0000Z-170108T1200Z/
ANEGADA PASSAGE SOUTHWARD TO 17N-
CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
1037 AM AST SAT JAN 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM AST SUNDAY...

* WINDS...EAST WINDS 15 TO 20 KNOTS.

* WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ710-072245-
/O.CON.TJSJ.SC.Y.0001.000000T0000Z-170108T1800Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
1037 AM AST SAT JAN 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST SUNDAY...

* WINDS...EAST WINDS 15 TO 20 KNOTS.

* WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
550 
WHCA72 TJSJ 071952
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
352 PM AST SAT JAN 7 2017

...HAZARDOUS SEAS EXPECTED TO CONTINUE OVER THE WEEKEND...

.A NORTHEASTERLY SWELL WILL CONTINUE TO AFFECT THE ATLANTIC
WATERS AND LOCAL PASSAGES TONIGHT. HAZARDOUS SEAS ARE EXPECTED TO
CONTINUE THROUGH THE EARLY AFTERNOON ON SUNDAY.

AMZ722-732-080400-
/O.CON.TJSJ.SC.Y.0001.000000T0000Z-170108T1200Z/
ANEGADA PASSAGE SOUTHWARD TO 17N-
CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
352 PM AST SAT JAN 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM AST SUNDAY...

* WINDS...EAST WINDS 15 TO 20 KNOTS.

* WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ710-080400-
/O.CON.TJSJ.SC.Y.0001.000000T0000Z-170108T1800Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
352 PM AST SAT JAN 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST SUNDAY...

* WINDS...EAST WINDS 15 TO 20 KNOTS.

* WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
856 
WHCA72 TJSJ 080106
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
906 PM AST SAT JAN 7 2017

...HAZARDOUS SEAS EXPECTED TO CONTINUE THROUGH TONIGHT...

.A NORTHEASTERLY SWELL WILL CONTINUE TO AFFECT THE ATLANTIC
WATERS AND LOCAL PASSAGES TONIGHT. HAZARDOUS SEAS ARE EXPECTED TO
CONTINUE THROUGH THE EARLY MORNING HOURS ON SUNDAY.

AMZ722-732-080600-
/O.EXT.TJSJ.SC.Y.0001.000000T0000Z-170108T0600Z/
ANEGADA PASSAGE SOUTHWARD TO 17N-
CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
906 PM AST SAT JAN 7 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM AST SUNDAY...

* WINDS...EAST WINDS 15 TO 20 KNOTS.

* WAVES/SEAS...SEAS 4 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ710-080915-
/O.EXT.TJSJ.SC.Y.0001.000000T0000Z-170108T1200Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
906 PM AST SAT JAN 7 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM AST SUNDAY...

* WINDS...EAST WINDS 15 TO 20 KNOTS.

* WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
567 
WHCA72 TJSJ 080818
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
418 AM AST SUN JAN 8 2017

...MARINE CONDITIONS IMPROVING ACROSS THE ATLANTIC WATERS...

.NORTHEASTERLY SWELL CONTINUES TO FADE. HOWEVER...ANOTHER LONG
PERIOD SWELL FROM THE NORTHWEST IS EXPECTED TO REACH THE REGIONAL
WATERS ON TUESDAY.

AMZ710-080930-
/O.CAN.TJSJ.SC.Y.0001.000000T0000Z-170108T1200Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
418 AM AST SUN JAN 8 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

SEAS OF 7 FEET ARE NO LONGER EXPECTED. THEREFORE, THE SMALL CRAFT
ADVISORY HAS BEEN CANCELLED. HOWEVER, SMALL CRAFT SHOULD EXERCISE
CAUTION ACROSS THE ATLANTIC WATERS AND PASSAGES AS SEAS UP TO 6
FEET AND WINDS UP TO 20 KNOTS ARE EXPECTED TO CONTINUE.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Jan 5, 7:53 PM CST, 6 hours 33 minutes earlier.

Area forecast discussion, Jan 5, 7:53 PM CST, 6 hours 33 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
953 PM AST Thu Jan 5 2017

.UPDATE...
Fair weather conditions with little or no shower activity
prevailed this evening across the region. However, shower activity
is increasing from the east across the local waters. Some of these
showers are moving inland across the U.S. Virgin Islands. However,
fair weather conditions are expected to prevail across the islands
overnight, as most of the showers are expected across the regional
waters. Once again, limited shower activity is expected across
Puerto Rico and the U.S. Virgin Islands tomorrow, during the Three
King Day Celebration.

&&

.AVIATION...
VFR conditions will continue over all the terminals
through 06/18z. Isolated light showers could develop over the waters
through this period,and could affect the local terminals from time
to time. Low level winds will be light and variable through 6/12z
becoming east southeast at 10 to 15 kts after 06/12z.

&&

.MARINE...
Mariners can expect seas between 2 and 5 feet and winds below 18
knots overnight. Marine conditions should remain calm during the
rest of the night. However, a long period swell is expected during
the weekend and marine conditions may become hazardous.

&&

.PREV DISCUSSION... /issued 203 PM AST Thu Jan 5 2017/

SYNOPSIS...Surface high pressure will continue to cause a
moderate E to ESE wind flow for the next several days. A polar
trough with an associated frontal boundary is expected to exit
the eastern coast of the US during the weekend and approach the
local islands by late Monday. Upper ridge will continue over the
local area for the next several days as well. Mainly fair weather
is expected through Saturday.

DISCUSSION...Fair weather has been observed today across the
local islands. A small patch of moisture moved in early in the
morning hours but the dry air behind it moved in quickly. Fair
weather is expected to continue for the rest of the day with only
a slight chance of showers across the NW corner of PR. This
pattern of mainly fair weather is expected also on Friday and
Saturday as only patches of limited moisture with no real upper
level support will only allow brief passing showers and also
limited shower activity developing across areas of sea breeze
convergence across the western sections of PR. A larger patch of
moisture moves in on Sunday which could cause more widely
scattered showers over the local waters. Thereafter, a polar
trough and associated frontal boundary will approach the local
area for early in the upcoming week, keeping the local islands
under more persistent moisture and a northeasterly wind flow. That
should cause cloudiness and persistent scattered showers across
the local area through next Friday. However the confidence is low
to moderate as the latest model guidance shifted significantly
compared to the long range forecast it was showing yesterday.

AVIATION...VFR conds expected at all the terminals through
06/18z. Isold SHRA could develop and move in the vicinity of the
terminals...however no significant impact expected. E to SE at 10-15
kt will prevail through 05/22z becoming light and variable overnight
before increasing again to 10-15 kt after 06/12z.

MARINE...Local seas are relatively calm as reported by the local
buoys. Generally seas of under 6 feet and under 20 knots can be
expected for the rest of the day and tonight. Occasional moments
of winds of up to 20 knots can be expected across the nearshore
Atlantic waters to the north of Puerto Rico during the daytime
over the next few days. Otherwise the marine conditions should
remain relatively calm until this Saturday when a northeasterly
swell invades the local waters and the marine conditions may
become hazardous until Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  74  86  74  86 /  10  10   0  10
STT  74  84  75  84 /  10  10  10  10

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...None.
VI...None.
AM...None.
&&

71/27
Hazardous weather outlook, Jan 5, 4:04 AM CST, 22 hours 22 minutes before
PERSPECTIVAS SOBRE CONDICIONES PELIGROSAS DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
508 AM AST JUEVES 5 DE ENERO DE 2017

AMZ710>745-PRZ001>013-060915-
SAN JUAN Y VECINDAD-NORESTE-SURESTE-ESTE INTERIOR-
NORTE CENTRAL-CENTRAL INTERIOR-PONCE Y VECINDAD-NOROESTE-
OESTE INTERIOR-MAYAGUEZ Y VECINDAD-SUROESTE-CULEBRA-VIEQUES-
AGUAS DEL ATLANTICO Y LAS AGUAS COSTERAS DEL CARIBE-
508 AM AST JUEVES 5 DE ENERO DE 2017

ESTA PERSPECTIVA SOBRE LAS CONDICIONES DEL TIEMPO PELIGROSAS ES
PARA PUERTO RICO Y LAS AGUAS COSTERAS ADYACENTES DEL ATLANTICO.

.DIA UNO...HOY Y ESTA NOCHE

.VIENTOS...VIENTOS SOSTENIDOS EN EXCESO DE 20 MPH ES POSIBLE A LO
LARGO DE LAS AGUAS COSTERAS DEL NORTE DE PUERTO RICO ESTA TARDE.

.CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES
SUBMARINAS PARA LA MAYORIA DE LAS PLAYAS A LA LARGO DE LA COSTA
NORTE DE PUERTO RICO Y ISLA CULEBRITA.

.DIAS DOS HASTA SIETE...VIERNES A MIERCOLES

UN RIESGO MODERADO DE CORRIENTES SUBMARINAS SE ESPERA QUE CONTINUE
PARA EL RESTO DE LA SEMANA LABORAL A TRAVES DE LA COSTA DEL
ATLANTICO DE PUERTO RICO. UN RIESGO ALTO ES POSIBLE DURANTE EL FIN
DE SEMANA.

.COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES...

NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES, SIN EMBARGO SE LES
EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR CORRIENTES
SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN.

AMZ715-725-VIZ001-002-060915-
SAN TOMAS SAN JOHN E ISLAS ADYACENTES-SANTA CRUZ-
AGUAS CERCA DE LA COSTA DEL ATLANTICO Y AGUAS COSTERAS
ADYACENTES DEL CARIBE-
508 AM AST JUEVES 5 DE ENERO DE 2017

ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES PARA
LAS ISLAS VIRGENES AMERICANAS Y LAS AGUAS COSTERAS ADYACENTES.

.DIA UNO...HOY Y ESTA NOCHE

.CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES
SUBMARINAS PARA LAS PLAYAS DEL NORTE Y ESTE DE SANTA CRUZ.

.DIAS DOS HASTA SIETE...VIERNES A MIERCOLES

UN RIESGO MODERADO DE CORRIENTES SUBMARINAS SE ESPERA QUE CONTINUE
PARA EL RESTO DE LA SEMANA LABORAL A TRAVES DE SANTA CRUZ. UN RIESGO
ALTO ES POSIBLE DURANTE EL FIN DE SEMANA.

.COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES...

NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES, SIN EMBARGO SE LES
EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR CORRIENTES
SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN.

Nearby

Small Craft Advisories in Puerto Rico, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.